Alert archive / Kentucky / Frost Advisories in 2016
Frost Advisory 9, NWS Jackson, KY
NWS Jackson, KY issued this frost advisory at Nov 9, 2016, 3:20 AM EST for 33 counties in Kentucky. It took effect at Nov 10, 2016, 3:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2016, 3:20 AM EST (08:20 UTC)
- In effect from
- Nov 10, 2016, 3:00 AM EST
- Expired
- Nov 10, 2016, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529 WWUS73 KJKL 090820 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 320 AM EST WED NOV 9 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091630- /O.NEW.KJKL.FR.Y.0009.161110T0800Z-161110T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 320 AM EST WED NOV 9 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST THURSDAY. * TEMPERATURES WILL BOTTOM OUT IN THE LOW TO MIDDLES 30S IN MOST LOCATIONS LATE TONIGHT INTO THURSDAY MORNING. THIS...IN CONJUNCTION WITH LIGHT WINDS...WILL MAKE CONDITIONS FAVORABLE FOR AREAS OF FROST TO DEVELOP. FROST WILL BEGIN MELTING AFTER DAYBREAK THURSDAY AS TEMPERATURES WARM. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JMW
4 follow-up statements
119 WWUS73 KJKL 091658 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1158 AM EST WED NOV 9 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101300- /O.CON.KJKL.FR.Y.0009.161110T0800Z-161110T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 1158 AM EST WED NOV 9 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST THURSDAY... * TEMPERATURES WILL BOTTOM OUT IN THE LOWER TO MIDDLES 30S IN MOST LOCATIONS LATE TONIGHT INTO THURSDAY MORNING. THIS...IN CONJUNCTION WITH LIGHT WINDS...WILL MAKE CONDITIONS FAVORABLE FOR AREAS OF FROST TO DEVELOP. FROST WILL BEGIN MELTING AFTER DAYBREAK THURSDAY AS TEMPERATURES WARM. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SBH
129 WWUS73 KJKL 100343 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1043 PM EST WED NOV 9 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101400- /O.CON.KJKL.FR.Y.0009.161110T0800Z-161110T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 1043 PM EST WED NOV 9 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST THURSDAY... * TEMPERATURES WILL BOTTOM OUT IN THE LOWER TO MIDDLES 30S IN MOST LOCATIONS LATE TONIGHT INTO THURSDAY MORNING. THIS...IN CONJUNCTION WITH LIGHT WINDS...WILL MAKE CONDITIONS FAVORABLE FOR AREAS OF FROST TO DEVELOP. FROST WILL BEGIN MELTING AFTER DAYBREAK THURSDAY AS TEMPERATURES WARM. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
222 WWUS73 KJKL 101025 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 525 AM EST THU NOV 10 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101400- /O.CON.KJKL.FR.Y.0009.000000T0000Z-161110T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 525 AM EST THU NOV 10 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * TEMPERATURES WILL BOTTOM OUT IN THE LOWER TO MIDDLES 30S IN MOST LOCATIONS EARLY THIS MORNING. THIS...IN CONJUNCTION WITH LIGHT WINDS...WILL MAKE CONDITIONS FAVORABLE FOR AREAS OF FROST TO DEVELOP. FROST WILL BEGIN MELTING AFTER DAYBREAK TODAY AS TEMPERATURES WARM. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JMW
267 WWUS73 KJKL 101412 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 912 AM EST THU NOV 10 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101515- /O.EXP.KJKL.FR.Y.0009.000000T0000Z-161110T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 912 AM EST THU NOV 10 2016 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES ARE WARMING AND FROST WILL NO LONGER BE A CONCERN THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Nov 9, 1:12 AM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Nov 9, 1:12 AM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 112 AM EST Wed Nov 9 2016 .UPDATE... Issued at 1109 PM EST TUE NOV 8 2016 Showers continue to propagate east/southeast, producing near one quarter of an inch in the Bluegrass region. Areas farther south and east should see some semblance of measurable rainfall, although likely less than one quarter of an inch. UPDATE Issued at 721 PM EST TUE NOV 8 2016 Second and more impressive band of rainfall immediately ahead of the front, now beginning to impede on Flemingsburg and Lexington. Will continue to see this push southeast this evening, with measurable rainfall a decent bet for much of eastern Kentucky by midnight. Smoke should therefore be dispersed and mixed out enough to nix concerns through the night and Wednesday. The cold front, currently knocking on the doorstep of Indianapolis, will arrive overnight with cooler and drier air moving in. However, stubborn low level moisture trapped beneath the frontal inversion will likely keep low clouds in the offing well into Wednesday afternoon. && .SHORT TERM...(This evening through Wednesday night) Issued at 258 PM EST TUE NOV 8 2016 At 245 PM an initial band of showers is moving into the western part of the forecast area. However, rainfall amounts with these initial showers have been less than 0.10 inch. We expect a more substantial band of showers to move across the area tonight in association with a cold front. Total rainfall from this afternoon into Wednesday morning is expected to be less than 0.25 inches. The cold front is forecast to be southeast of the KY by 4 AM with the shower threat ending on Wednesday. The combination of rain tonight and then northwest winds late tonight and Wednesday will help clear out the forest fire smoke that has been plaguing the region. Wednesday will see a marked improvement in the smoke situation in KY. Much cooler air will spread into the area in the wake of the cold front with highs on Wednesday in the 50s. The cooler and temporarily damp conditions will also help the overall wild fire situation tonight into Wednesday, but since we are not expecting a soaking rain this will not put an end to wild fire concerns. Conditions will be able to dry out quickly again later this week. .LONG TERM...(Thursday through Tuesday) Issued at 258 PM EST TUE NOV 8 2016 The extended period of the forecast will feature below normal temperatures, dry conditions, and continued fire weather concerns. The expected dry weather will continue to contribute to enhanced fire danger across eastern Kentucky and will only act to keep the drought conditions in place. We can expect a dramatic cool down across the area for the upcoming weekend. A moisture starved cold front will move across the area Friday and Friday night, and should bring little more than scattered clouds with it as it moves off quickly to our east. However, this front will usher an extremely cold air mass into the region, which will bring the coldest temperatures of the season so far to eastern Kentucky. A few locations in some of our southern counties may see some patchy frost early Friday morning, but the frost will become more widespread for the weekend. In fact, we will likely see areas of frost across the area late Friday night into Saturday morning, mainly in our valleys, and widespread frost pretty much everywhere late Saturday night into early Sunday morning. We are expecting our first hard freeze of the season on Sunday morning. Temperatures are expected to fall into the low to mid 30s Friday night into Saturday morning, as the first surge of cold air pushes into the region. The main push of cold air, however, is expected to occur late Saturday night into early Sunday morning. Lows on Sunday are forecast to fall into the mid to upper 20s in our valleys, and the lower 30s everywhere else. Highs during most of the period are expected to be in the lower 60s. The exception will be Saturday, when the mercury may only climb into the 50s across the area. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) ISSUED AT 112 AM EST WED NOV 9 2016 Light showers are currently moving across eastern KY along a cold front, and will continue to exit eastward throughout the overnight hours. Most locations are currently seeing MVFR to IFR conditions due to low CIGS, however SYM could see LIFR conditions based on recent trends. Even as rain exits the region and visibilities increase, much cooler northerly air flowing into the region will make it hard for clouds to mix out without much daytime heating during the day tomorrow, keeping a low level inversion in place. Cloud heights will likely improve to some degree, but should remain MVFR throughout much of the day. Forecast VFR conditions by tomorrow afternoon, though there are some models that may support these low clouds hanging around a bit longer, so confidence is a bit low on timing in the last hours of the forecast. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GUSEMAN SHORT TERM...SBH LONG TERM...AR AVIATION...JMW
Hazardous weather outlook, Nov 8, 7:25 PM EST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 725 PM EST TUE NOV 8 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-100330- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 725 PM EST TUE NOV 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PATCHY FROST IS POSSIBLE IN THE COLDER VALLEYS WEDNESDAY NIGHT...THURSDAY NIGHT...AND FRIDAY NIGHT. A HARD FREEZE IS POSSIBLE SATURDAY NIGHT. WIDESPREAD FROST IS ALSO ANTICIPATED SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SBH/GUSEMAN
Nearby
Frost Advisories in Kentucky, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.